Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 28, NWS Corpus Christi, TX

September 7, 2008Kleberg County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 7, 2008, 1:55 PM CDT for Kleberg County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2008, 1:55 PM CDT (18:55 UTC)
Expired
Sep 7, 2008, 3:45 PM CDT
In force
110 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 071855
FFWCRP
TXC273-072045-
/O.NEW.KCRP.FF.W.0028.080907T1855Z-080907T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
155 PM CDT SUN SEP 7 2008

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL KLEBERG COUNTY IN SOUTH TEXAS

* UNTIL 345 PM CDT

* AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAS OCCURRED ACROSS 
  THE WARNED AREA AND AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS     
  POSSIBLE. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...KINGSVILLE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2742 9778 2754 9799 2763 9796 2756 9785
      2755 9766

$$

KRR
1 follow-up statement
000 
WGUS74 KCRP 072008
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
308 PM CDT SUN SEP 7 2008

TXC273-072045-
/O.CON.KCRP.FF.W.0028.000000T0000Z-080907T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KLEBERG-
INCLUDING THE CITY OF KINGSVILLE
308 PM CDT SUN SEP 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTH
CENTRAL KLEBERG COUNTY...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STORMS OVER THE WARNED AREA. DOPPLER RADAR INDICATED OVER 4 
INCHES OF RAIN FELL ACROSS THE REGION AND THE KINGSVILLE NAVAL AIR 
STATION REPORTED 3.82 INCHES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2742 9778 2754 9799 2763 9796 2756 9785
      2755 9766

$$

KRR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 10:24 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 7, 10:24 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 AM CDT SUN SEP 7 2008

.DISCUSSION...OLD FRONTAL BOUNDARY HAS MOVED INTO THE SOUTHERN
PORTIONS OF THE COASTAL BEND THIS MORNING. CURRENTLY MOST SHOWER
ACTIVITY IS OFFSHORE...BUT AS DAYTIME HEATING CONTINUES...AM
EXPECTING ACTIVITY TO INCREASE INLAND. THIS IS COVERED WELL IN THE
CURRENT FORECAST PACKAGE. HOWEVER...MADE MINOR CHANGES TO THE SKY
COVER GRIDS BASED ON CURRENT VISIBLE SATELLITE. ALSO ADJUSTED TEMPS
DOWN A FEW DEGREES ACROSS THE SOUTHERN CWFA AS INCREASED CLOUD
COVER IS EXPECTED TODAY. UPDATED PRODUCTS ARE OUT.

&&

.PREV DISCUSSION... /ISSUED 634 AM CDT SUN SEP 7 2008/

DISCUSSION...UPDATE TO ADD 12Z AVIATION DISCUSSION.

AVIATION...IFR VSBYS EXPECTED TO CONTINUE THIS MORNING ACROSS THE
INLAND SECTIONS OF THE COASTAL BEND...MAINLY BETWEEN 12Z-14Z OVER
KVCT AND KALI.  ISOLATED SHOWERS OVER COASTAL WATERS WILL CONTINUE
TO MOVE NORTHWARD THIS MORNING AND MAY AFFECT KCRP BY 15Z.
ALSO...ISOLATED CONVECTION IS EXPECTED BETWEEN 18Z-00Z OVER THE
SOUTHERN COASTAL PLAINS AFFECTING THE KALI AND KCRP TERMINAL
AERODROMES.  OTHERWISE...VFR CONDITIONS WILL PREVAIL TODAY THROUGH
THIS EVENING.

PREV DISCUSSION... /ISSUED 346 AM CDT SUN SEP 7 2008/

SHORT TERM (TODAY THROUGH MONDAY)...A DRY AIR MASS REMAINS OVER THE
COASTAL BEND THIS MORNING WITH A PWAT VALUE OF ONLY 1.00 INCH PER
06Z CRP SOUNDING...WHILE BRO SOUNDING IS AT 2.22 INCHES. MODELS PROG
THIS POOL OF MOISTURE OVER DEEP SOUTH TEXAS TO CONTINUE MOVING
NORTHWARD INTO THE SOUTHERN COASTAL BEND THROUGH THIS AFTERNOON.
WITH THIS...HAVE INCREASE POPS TO 30 PERCENT ALONG THE COASTAL
COUNTIES AND MIDDLE TEXAS COASTAL WATERS AS ISOLATED SHOWERS HAVE
ALREADY FORMED OFF SHORE EARLY THIS MORNING. TEMPS WILL AGAIN
REMAIN AROUND SEASONAL NORMS WITH A SLIGHT INCREASE BY A DEGREE OR
TWO BY MONDAY. DRIER AIR MASS FILTERS IN BEHIND AFOREMENTIONED
POOL OF MOISTURE ON MONDAY LEADING TO DRY CONDITIONS.

MARINE...ONSHORE FLOW IS EXPECTED TO INCREASE SLIGHTLY OVER THE
MIDDLE TEXAS COASTAL WATERS AS HIGH PRESSURE SHIFTS EAST. ISOLATED
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THIS MORNING AND AFTERNOON
AS MOISTURE INCREASES FROM THE SOUTH.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...THE MAIN FCST CHALLENGE
WL CONTINUE TO BE THE EVENTUAL TRACK OF HURRICANE IKE.  THERE
REMAINS A DECENT SPREAD IN THE MODELS IN REGARDS TO THE TRACK OF
IKE.  THE LATEST TREND AND MODEL CONSENSUS HAS PUSHED IKE A BIT
FURTHER NORTH TWDS THE SE TX OR LOUISIANA COASTLINE.  THIS NWD
CURVATURE WL BE DEPENDENT UPON THE CURRENT MID/UPR RDG AXIS WHICH
DOMINATES THE GULF WEAKENING THROUGH THE WEEK.  ALSO...ANOTHER
FACTOR WL BE IF THE APPRAOCHING PACIFIC TROUGH AXIS WL BE FAR ENOUGH
SOUTH AND STRONG ENOUGH TO PULL IKE NWD AWAY FROM SOUTH TX.  EITHER
WAY IT DOES LOOK IKE WL GENERATE SIGNIFICANT SWELLS THAT WL BEGIN
AFFECTING THE CWA ON THURSDAY.  WL ADJUST SEAS UP 1-2 FT FROM THE
PREVIOUS FCST GIVEN THE CONSENSUS TRACK WHICH IS CLOSER THAN 24
HOURS AGO.  WL MAINTAIN SLIGHT CHC TO LOW CHC POPS FOR THE FRI-SAT
TIMEFRAME ACROSS THE ERN AREAS.  OTHERWISE...WL ONLY SHOW ISOLATED
CONVECTION POSSIBLE AS THE MODELS HAVE CONTINUED TO BACK OFF ON RAIN
CHCS DURING THE FIRST PART OF THE FCST.  SUFFICIENT SUBSIDENCE AHEAD
OF IKE IS EXPECTED ON THU TO KEEP A MOSTLY DRY FCST.  WL SHOW A
SUBSEQUENT INCREASE IN TEMPS THROUGH FRI AS SUBSIDENCE AND DRYING TO
THE WEST OF IKE GRADUALLY ENVELOPS THE CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    90  75  92  75  93  /  30  10  10  10  20
VICTORIA          93  73  94  72  95  /  10  10  10  10  20
LAREDO            93  77  96  78  99  /  10  10  10  10  20
ALICE             92  74  95  74  96  /  30  10  10  10  20
ROCKPORT          90  77  91  78  92  /  30  10  10  10  20
COTULLA           93  74  95  75  97  /  10  10  10  10  20
KINGSVILLE        91  75  94  75  94  /  30  10  10  10  20
NAVY CORPUS       90  78  90  78  91  /  30  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

KRR/97...UPDATED DISCUSSION
Hazardous weather outlook, Sep 7, 5:19 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 AM CDT SUN SEP 7 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
519 AM CDT SUN SEP 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
TODAY MAINLY ACROSS THE SOUTHERN COASTAL BEND AND ADJACENT COASTAL
WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HURRICANE IKE IS EXPECTED TO MOVE INTO THE EASTERN GULF OF MEXICO
ON TUESDAY NIGHT.  IKE IS THEN EXPECTED TO MOVE INTO THE CENTRAL
GULF BY THURSDAY AND FRIDAY. IKE MAY REACH THE TEXAS OR LOUISIANA
COASTLINES BY SATURDAY.  WHILE IT IS STILL TOO EARLY TO DETERMINE
THE TOTAL IMPACT FROM IKE...IT DOES APPEAR THAT LARGE SWELLS
ORIGINATING FROM IKE WILL AFFECT THE REGION BEGINNING ON THURSDAY.
THESE SWELLS WILL LIKELY REACH 10 FEET OR HIGHER.  MINOR TIDAL
OVERFLOW AND MINOR BEACH EROSION WILL BE THE NET RESULT AS THESE
SWELLS PUSH ASHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG/MB

In the hours before

Special weather statement, Sep 7, 12:54 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1254 PM CDT SUN SEP 7 2008

TXZ242-071900-
KLEBERG-
1254 PM CDT SUN SEP 7 2008

...SEVERAL FUNNEL CLOUDS WERE SPOTTED OVER KLEBERG COUNTY...

AT 1254 PM CDT...A TRAINED WEATHER SPOTTER REPORTED SEVERAL FUNNEL
CLOUDS IN THE KINGSVILLE CITY LIMITS. THESE FUNNEL CLOUDS WERE
ASSOCIATED WITH STORMS OVER NORTHERN KLEBERG COUNTY THAT WERE MOVING
NORTHWEST AT 10 TO 15 MPH.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IF THE FUNNEL CLOUD REACHES THE GROUND.

KRR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 1:25 PM CDTAreal Flood AdvisoryCRPKleberg110 min
Sep 7, 4:37 PM CDTAreal Flood AdvisoryCRPWebb53 min

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.